# SDR 20000609SH013

- Difficulty date: May 4, 2000
- Submitted: June 9, 2000
- Operation: General aviation
- Aircraft: N357AS
- Make and model: Dhav DHC3
- Aircraft serial: 357
- Engine: Pwa R134059
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Condition: Cracked
- Location: Number 7
- Stage of operation: CL
- How discovered: V
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

UPON CLIMB-OUT AFTER TAKEOFF, PILOT REPORTED ROUGH RUNNING ENGINE AND A LOSS OF POWER.  PILOT STARTED TURNING BACK FOR AIRPORT AND DECIDED NOT ENOUGH POWER AND LANDED SAFELY IN A FARMER''S FIELD.  DISCOVERED, NR 7 CYLINDER HEAD CRACKED FROM ONE SPARK PLUG HOLE ALL THE WAY TO THE OTHER.  MAINTENANCE SUGGESTED ALONG WITH A VISUAL INSPECTION OF CYLINDER AND WHILE DOING A COMPRESSION CHECK, ALSO DO A SOAP AND WATER CHECK FOR CRACKS WHEN AIR IS PUT TO THE CYLINDER.  (X)
